Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 176, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2012, 5:46 PM CDT for Ottawa County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 4, 2012, 6:14 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Ottawa County, OK
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:47 PM CDT | TSTM WND DMG | Peoria, OK | TREE BLOWN DOWN ONTO A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS54 KTSA 042246
SVRTSA
OKC115-042345-
/O.NEW.KTSA.SV.W.0176.120804T2246Z-120804T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 PM CDT
* AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEORIA...
MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 316 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9461 3684 9461 3683 9461 3682 9471
3700 9478 3701 9472 3700 9462
TIME...MOT...LOC 2246Z 247DEG 18KT 3692 9466
$$2 follow-up statements
946
WWUS54 KTSA 042259
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT SAT AUG 4 2012
OKC115-042345-
/O.CON.KTSA.SV.W.0176.000000T0000Z-120804T2345Z/
OTTAWA OK-
559 PM CDT SAT AUG 4 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN OTTAWA COUNTY...
AT 556 PM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED OVER FAR
NORTHEASTERN OTTAWA COUNTY...NEAR THE MISSOURI BORDER...MOVING
NORTHEAST AT 20 MPH. THIS STORM IS MOVING INTO MISSOURI.
STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 319 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9461 3687 9461 3696 9471 3701 9472
3700 9462
TIME...MOT...LOC 2259Z 247DEG 18KT 3697 9463
$$029
WWUS54 KTSA 042314
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SAT AUG 4 2012
OKC115-042324-
/O.CAN.KTSA.SV.W.0176.000000T0000Z-120804T2345Z/
OTTAWA OK-
614 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3699 9461 3687 9461 3696 9471 3701 9472
3700 9462
TIME...MOT...LOC 2314Z 247DEG 18KT 3700 9454
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:50 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 4, 3:50 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT SAT AUG 4 2012
.DISCUSSION...
CRITICAL FIRE WEATHER CONDITIONS REMAIN ONGOING ACROSS NE OK THIS AFTERNOON
...AND HAVE OPTED TO CONTINUE THE RED FLAG WARNING UNTIL 04Z. SEE
/OKCRFWTSA/ FOR DETAILS. FRONTAL BOUNDARY TO SLIP INTO NE OK THIS
EVENING AND PROGRESS SOUTHEAST OVERNIGHT. WILL KEEP HIGHEST POPS
CONFINED TO THE FAR NRN ZONES OVERNIGHT. LOW POPS WILL CONTINUE
FOR TOMORROW AND WILL BE TAPERED OFF SUNDAY THROUGH MONDAY. COOLER
WEATHER CAN BE EXPECTED FOR THE UPCOMING WEEK AS THE AMPLIFYING
PATTERN EFFECTIVELY SHIFTS THE CENTER OF THE UPPER HIGH BACK
WEST...KEEPING THE FA IN IMPROVED UPPER FLOW AND IN A THERMAL
PROFILE THAT WONT BE AS HOT. LOW CHANCES FOR THUNDER RETURN NEAR
MIDWEEK AS A WAVE SLIDES SOUTH ACROSS THE PLAINS. OTHERWISE...DRY
AND NOT AS HOT TEMPERATURES TO PREVAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 98 71 100 / 20 10 10 10
FSM 77 99 73 101 / 20 20 10 10
MLC 77 99 73 100 / 10 20 10 10
BVO 71 97 67 99 / 30 10 10 10
FYV 72 94 66 96 / 20 10 10 0
BYV 71 93 66 94 / 20 10 10 0
MKO 75 99 71 101 / 20 10 10 10
MIO 73 97 66 99 / 30 10 10 0
F10 75 99 72 101 / 20 10 10 10
HHW 75 98 74 99 / 10 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074.
RED FLAG WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ074.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ010-
ARZ019-ARZ029.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ002-ARZ011-ARZ020.
&&
SHORT TERM...05
LONG TERM....23Hazardous weather outlook, Aug 4, 5:33 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT AUG 4 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 533 PM CDT SAT AUG 4 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTH OF HIGHWAY 412. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT BEFORE THEY DIMINISH BY LATE EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE STABILIZES. DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE THROUGH AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY 412. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK. THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT. ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 4, 5:20 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT AUG 4 2012
OKZ057-042245-
CRAIG OK-
520 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 519 PM CDT...A CLUSTER OF STRONG THUNDERSTORM WAS CENTERED 3 MILES
NORTHEAST OF CENTRAILIA...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THIS CLUSTER OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...BOTH NEAR AND SEVERAL MILES AWAY FROM THE STORMS. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3695 9500 3673 9501 3673 9542 3691 9542
3699 9508
TIME...MOT...LOC 2219Z 262DEG 20KT 3684 9530Special weather statement, Aug 4, 5:29 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SAT AUG 4 2012
OKZ056-061-042300-
NOWATA OK-ROGERS OK-
529 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN NOWATA AND NORTHERN ROGERS
AT 527 PM CDT...A SMALL BUT STRONG THUNDERSTORM WAS LOCATED OVER
WATOVA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WATOVA AND NEW ALLUWE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...BOTH
NEAR AND SEVERAL MILES AWAY FROM THE STORM. RESIDENTS IN SOUTHEAST
NOWATA COUNTY AND NORTHERN ROGERS COUNTY SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3674 9543 3650 9544 3656 9570 3667 9571
3675 9543
TIME...MOT...LOC 2227Z 250DEG 18KT 3663 9566Special weather statement, Aug 4, 5:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SAT AUG 4 2012
OKZ058-042300-
OTTAWA OK-
537 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 536 PM CDT...A SMALL BUT STRONG THUNDERSTORM WAS LOCATED 3 MILES
SOUTHWEST OF PEORIA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WYANDOTTE...PEORIA AND TWIN
BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH BOTH
NEAR AND SEVERAL MILES AWAY FROM THE STORM. RESIDENTS IN EASTERN
OTTAWA COUNTY SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9461 3673 9462 3681 9478 3700 9474
TIME...MOT...LOC 2236Z 254DEG 18KT 3688 9469The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:09 AM CDT | Red Flag Warning | TSA | Cherokee, Craig, Creek, Delaware, Haskell, McIntosh and 11 more | 22 hr |
| Aug 4, 5:20 PM CDT | Special Weather Statement | TSA | Craig | 25 min |
| Aug 4, 5:29 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Aug 4, 5:37 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| Aug 4, 5:55 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Aug 4, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 26 min |
| Aug 4, 6:26 PM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Aug 4, 6:29 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.